# SDR 95ZZZX653

- Difficulty date: January 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil Wedge
- Part number: M3040
- Condition: Defective
- Location: Coil Retain
- Component: Slick, 4271
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COIL WEDGES CAUSING DAMAGE TO COIL CORE LAMINATIONS - SEPARATION OF LAMINATIONS AND TWISTING OF LAMINATED CORE WITHIN COIL RESULTING IN CRACKS IN COIL CASING.  NO PRECISE METHOD EXISTS FOR DRIVING WEDGES TO ASSURE THEY ARE TIGHT ENOUGH NOT TO FALL OUT YET NOT SO TIGHT AS TO DAMAGE THE COIL.  SUBMITTER SUGGESTS AN ALTERNATIVE METHOD OF COIL RETENTION, SCREWS, CLAMPS, ETC.  CURRENT DESIGN USES AN ALUMINUM WEDGE SIMPLY DRIVEN IN BETWEEN COIL CORE AND HOUSING.  MANUFACTURER'S INSTRUCTIONS FOR INSTALLING THIS WEDGE IS 'DRIVE COIL WEDGE TIGHT'.
